Abstract #5132

Purpose: This study aimed to evaluate the skin and heart toxicities of a concurrent adjuvant trastuzumab (T) and radiotherapy (RT) for breast cancer (BC), especially in the case of IMC irradiation.
 Patients and methods: Prospective study of 57 pts treated at the Institut Curie between 02/2004 and 01/2007 by concurrent T-RT for non-metastatic BC. The perfusion of trastuzumab started either with or after chemotherapy (CT). RT, started at least 4 weeks after the completion of anthracycline-based chemotherapy, consisted of either whole breast (+/- boost) or chest wall normo-fractionated irradiation. When indicated the internal mammary chain (IMC) and supra/infra-clavicular lymph nodes were also irradiated. Left ventricular ejection fractions (LEVF), assessed at baseline, before start of RT (pre-RT), after completion of RT and then every 4-6 months with either echocardiography or multiple gated acquisition scanning, were considered normal if ≥50% or stated so by the cardiologist. A normal LVEF at baseline was one of the inclusion criteria. Skin toxicity was evaluated using CTCAEV3.
 Results: Median age was 49 years (25-80). CT with anthracycline was administered in 84% (48 pts) with either doxorubicine for 6 pts (median total dose 300 mg/m²) or epirubicine for 42 pts (median total dose 300mg/m²). All but one patient (treated weekly) received T every three weeks (8mg/kg followed by 6mg/kg) for a median duration of 12 months (6-33). The treated breast was the left one in 46% (26 pts). The IMC was irradiated in 88% (50 pts). Median follow-up for LVEF assessment was 13 months (2-33). LVEF at pre-RT were normal in 55 pts (100%, 2 Missing Data), at post-RT in 56 pts (98%, no MD) and at last follow-up in 54 pts (95%, no MD).
 Overall, there were 2 grade 0, 44 grade I, 11 grade II skin reactions. For the 27 patients with a skin toxicity assessment after 6months, late skin toxicity was grade 0 in 22 pts, grade 1 in 4, grade 2 in 1. There was no skin toxicity graded higher than 2.
 Conclusion: In this preliminary study of BC patients treated with T-RT with, in most cases, anthracycline-based CT and IMC irradiation, there was no significant increase in the rate of abnormal LVEF after concurrent T-RT and the skin toxicity was acceptable in routine. More patients and a longer follow-up are needed to ascertain that this regimen remains safe.

Citation Information: Cancer Res 2009;69(2 Suppl):Abstract nr 5132.

Thirty-first San Antonio Breast Cancer Symposium Dec 10-14, 2008; San Antonio, TX